Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 8, 2015, 9:30 PM MDT for Tooele County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 9:30 PM MDT (03:30 UTC)
- Expired
- Jul 9, 2015, 12:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 102 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 3.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546
WGUS55 KSLC 090340
FFWSLC
UTC045-090600-
/O.NEW.KSLC.FF.W.0035.150709T0330Z-150709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 PM MDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN TOOELE COUNTY IN UTAH...
* UNTIL MIDNIGHT MDT
* AT 930 PM MDT...DOPPLER RADAR INDICATED THAT UP TO 1 INCH OF RAIN
HAS FALLEN OVER THE PATCH SPRINGS BURN SCAR. THIS WILL RESULT IN
DEBRIS FLOW MOVING THROUGH THE BURN SCAR AND AFFECT STATE ROUTES
196 AND 199. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE RUNOUT
AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY OCCUR
WITHIN MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT AND BE
PREPARED TO TAKE SWIFT ACTION.
&&
LAT...LON 4030 11265 4031 11275 4039 11276 4043 11267
4044 11261 4034 11258
$$
LC2 follow-up statements
671
WGUS75 KSLC 090451
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1047 PM MDT WED JUL 8 2015
UTC045-090600-
/O.CON.KSLC.FF.W.0035.000000T0000Z-150709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOOELE UT-
1047 PM MDT WED JUL 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
EASTERN TOOELE COUNTY...
AT 1047 PM MDT...DOPPLER RADAR INDICATED THAT OVER AN INCH OF RAIN
HAS ALREADY FALLEN OVER THE PATCH SPRINGS BURN SCAR. EXCESSIVE
RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOWS CROSSING
STATE ROUTE 199 NEAR JOHNSON PASS AS WELL AS STATE ROUTE 196. THE
DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE
MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4030 11265 4031 11275 4039 11276 4043 11267
4044 11261 4034 11258
$$
LC095
WGUS75 KSLC 090552
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1150 PM MDT WED JUL 8 2015
UTC045-090600-
/O.EXP.KSLC.FF.W.0035.000000T0000Z-150709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOOELE UT-
1150 PM MDT WED JUL 8 2015
...THE FLASH FLOOD WARNING FOR EASTERN TOOELE COUNTY WILL EXPIRE AT
1200 AM MDT...
RUNOFF FROM EARLIER PRECIPITATION OVER THE PATCH SPRINGS BURN SCAR
HAS DIMINISHED AND THE THREAT OF DEBRIS FLOWS HAS ENDED.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 4030 11265 4031 11275 4039 11276 4043 11267
4044 11261 4034 11258
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:45 PM MDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jul 8, 3:45 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT WED JUL 8 2015 .SYNOPSIS...ABUNDANT MOISTURE ALONG WITH WEAK WEATHER DISTURBANCES MOVING THROUGH THE REGION WILL GENERATE SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A DRIER SOUTHWESTERLY FLOW DEVELOPS FOR TOMORROW. A BROAD UPPER LOW WILL LIFT THROUGH THE WESTERN GREAT BASIN LATE IN THE WEEK. && .DISCUSSION...SHOWERS AND THUNDERSTORMS OVER THE NORTHERN HALF OF UTAH HAVE EITHER MOSTLY DIMINISHED OR MOVED OUT OF THE AREA. AN AREA OF CLEARING IS MOVING OVER THE SALT LAKE CITY AREA ALLOWING FOR SOME WARMING AHEAD OF THE NEXT ROUND OF THUNDERSTORMS. CENTRAL AND SOUTHERN UTAH ALREADY ACTIVE THIS AFTERNOON AND WILL CONTINUE TO SEE THIS MOVE NORTH THROUGH THE EVENING. THURSDAY WILL BE A BIT DRIER AS SOME DRIER AIR MOVES INTO THE REGION. STILL EXPECT SOME THUNDERSTORMS BUT GUSTY WINDS WILL DEFINITELY BE MORE LIKELY. FRIDAY AND SATURDAY WILL REMAIN MOSTLY DRY ACROSS MUCH OF THE STATE. BY MONDAY...THE MONSOON MOISTURE STARTS TO MAKE ITS RETURN TO THE REGION AS HIGH PRESSURE STARTS TO PUSH BACK INTO THE AREA OVER THE FOUR CORNERS REGION. MODELS ARE INDICATING THIS TREND TO CONTINUE FOR MUCH OF NEXT WEEK. AS A RESULT...DID ADD A MENTION OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY OF NEXT WEEK. WITH NO LARGE RIDGE OF HIGH PRESSURE IN PLACE THROUGH THE NEXT WEEK...DO NOT EXPECT EXTREMELY HOT TEMPERATURES. && .AVIATION...SHOWER ACTIVITY NEAR THE SLC TERMINAL HAS DECREASED SIGNIFICANTLY AS OF 21Z...BUT COULD INCREASE AGAIN BETWEEN 23Z AND 03Z...WITH A 40 PERCENT CHANCE THAT A SHOWER OR THUNDERSTORM IMPACTS THE TERMINAL. LIGHT AND VARIABLE WINDS AT THE TERMINAL AS OF 21Z ARE EXPECTED TO INCREASE FROM THE NORTH BETWEEN 22Z AND 00Z...BEFORE SWITCHING BACK TO THE SOUTHEAST BETWEEN 02Z AND 04Z. && .FIRE WEATHER...UPPER LEVEL RIDGE OVER THE AREA SHIFTS SLOWLY EAST AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE WESTERN GREAT BASIN OVER THE COUPLE OF DAYS. THIS ALLOWS DRIER AIR TO SPREAD INTO UTAH THURSDAY WITH FURTHER DRYING ANTICIPATED INTO THE START OF THE WEEKEND. THE DRIER AIR WILL BE USHERED INTO THE REGION ON INCREASING SOUTHWEST FLOW ALOFT. THIS WILL RESULT IN AN INCREASE IN SOUTH-SOUTHWEST WINDS ON THURSDAY ACROSS MUCH OF THE STATE WITH A FURTHER BUMP EXPECTED ON FRIDAY. THIS WILL RESULT IN THE POTENTIAL FOR LOCALLY CRITICAL FIRE WEATHER CONDITIONS THURSDAY INTO SATURDAY. HOWEVER...CONDITIONS APPEAR TO BE MARGINAL AND LIMITED IN COVERAGE. AS DRY AIR SPREADS INTO THE REGION THUNDERSTORM COVERAGE WILL BECOME MORE ISOLATED ON THURSDAY...THEN CONFINED TO NORTHERN UTAH ON FRIDAY...BEFORE DIMINISHING STATEWIDE FOR THE START OF THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...SOLUM AVIATION...SCHOENING FIRE WEATHER...GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 8, 5:35 AM MDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 535 AM MDT WED JUL 8 2015 UTZ001>016-019>021-517-518-WYZ021-091300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 535 AM MDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN AFFECT THE REGION. THE STRONGEST ACTIVITY MAY BRING LOCALLY HEAVY RAINFALL AND SMALL HAIL IN ADDITION TO LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DRIER AND GUSTY SOUTHWEST WIND IS EXPECTED TO DEVELOP LATE WEEK...INCREASING THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS BY THE UPCOMING WEEKEND. MEANWHILE STORMS WILL LIKELY BECOME MORE ISOLATED IN NATURE. THE MAIN THREAT WILL SHIFT FROM LOCALLY HEAVY RAINFALL TO LOCALLY GUSTY WINDS AS ACTIVITY BECOMES HIGHER BASED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Jul 8, 8:12 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
812 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 25 W DUGWAY 40.23N 113.22W
07/08/2015 M66 MPH TOOELE UT MESONET
APG SENSOR IN THE DUGWAY MESONET...DPG30.
&&
ESLocal storm report, Jul 8, 8:26 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
826 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 25 SSW CLIVE 40.34N 113.24W
07/08/2015 M58 MPH TOOELE UT MESONET
SALT FLATS SENSOR IN THE DUGWAY MESONET...DPG15.
&&
ESLocal storm report, Jul 8, 8:27 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
827 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 2 SSW WENDOVER 40.72N 114.04W
07/08/2015 M77 MPH TOOELE UT AWOS
WENDOVER AIRPORT AWOS...KENV
&&
ESLocal storm report, Jul 8, 8:38 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
838 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 4 NE VERNON 40.13N 112.38W
07/08/2015 M72 MPH TOOELE UT MESONET
VERNON HILL SENSOR...VRH.
&&
ESSpecial weather statement, Jul 8, 8:57 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 857 PM MDT WED JUL 8 2015 UTZ003-005-090345- SALT LAKE AND TOOELE VALLEYS UT- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 857 PM MDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOOELE COUNTY UNTIL 945 PM MDT... AT 856 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF WENDOVER TO 12 MILES NORTH OF VERNON...AND MOVING NORTHEAST AT 25 MPH. WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. THESE WINDS WILL BE CROSS WINDS ON INTERSTATE 80 AND CREATE HAZARDOUS DRIVING CONDITIONS. LOCATIONS IMPACTED INCLUDE... GRANTSVILLE...WENDOVER...DUGWAY...CLIVE...KNOLLS...DELLE AND BONNEVILLE SALT FLATS. STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4098 11404 4082 11245 4006 11263 4020 11402 TIME...MOT...LOC 0256Z 245DEG 24KT 4091 11388 4026 11252 ES
Local storm report, Jul 8, 9:07 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
907 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD SPRINGDALE 37.18N 113.00W
07/08/2015 WASHINGTON UT OTHER FEDERAL
RIVER GAGE ON THE EAST FORK OF THE VIRGIN RIVER NEAR
SPRINGDALE MEASURED FLOWS UP TO 1140 CFS.
&&
LCThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:05 PM MDT | Special Weather Statement | SLC | 55 min | |
| Jul 8, 6:11 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 64 min |
| Jul 8, 7:05 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 55 min |
| Jul 8, 8:07 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 53 min |
| Jul 8, 8:33 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 57 min |
| Jul 8, 8:57 PM MDT | Special Weather Statement | SLC | Tooele | 48 min |
| Jul 8, 10:50 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 40 min |
| Jul 8, 10:58 PM MDT | Areal Flood Advisory | SLC | Davis, Salt Lake | 62 min |
| Jul 8, 11:32 PM MDT | Flash Flood Warning | SLC | Davis, Salt Lake | 118 min |
| Jul 9, 12:23 AM MDT | Special Weather Statement | SLC | Cache | 67 min |
| Jul 9, 1:13 PM MDT | Special Weather Statement | SLC | Wasatch | 47 min |
| Jul 9, 1:53 PM MDT | Areal Flood Advisory | SLC | Utah, Wasatch | 82 min |
| Jul 9, 2:46 PM MDT | Areal Flood Advisory | SLC | Juab | 119 min |
| Jul 9, 3:23 PM MDT | Areal Flood Advisory | SLC | Tooele | 112 min |
| Jul 9, 3:56 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 2 hr |
| Jul 9, 4:44 PM MDT | Areal Flood Advisory | SLC | Davis | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.